Alert archive / Arizona / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 67, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this severe thunderstorm warning at Nov 21, 2011, 4:00 AM MST for Coconino County, Gila County, Arizona. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 21, 2011, 4:00 AM MST (11:00 UTC)
- Expired
- Nov 21, 2011, 4:30 AM MST
- In force
- 30 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
Counties Coconino County, AZ, Gila County, AZ
The radar
The Flagstaff radar (KFSX), 29 km from the middle of the area, began a volume at 11:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 11.0 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1198 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
944 WUUS55 KFGZ 211100 SVRFGZ AZC005-007-211130- /O.NEW.KFGZ.SV.W.0067.111121T1100Z-111121T1130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FLAGSTAFF AZ 400 AM MST MON NOV 21 2011 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL GILA COUNTY IN EAST CENTRAL ARIZONA... EXTREME SOUTHEASTERN COCONINO COUNTY IN NORTH CENTRAL ARIZONA... * UNTIL 430 AM MST * AT 356 AM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR STAR VALLEY...OR NEAR PAYSON...AND MOVING NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... TONTO VILLAGE BY 410 AM MST... KOHLS RANCH BY 415 AM MST... PRECAUTIONARY/PREPAREDNESS ACTIONS... DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. && LAT...LON 3445 11112 3432 11097 3416 11128 3420 11133 TIME...MOT...LOC 1100Z 221DEG 24KT 3426 11121 $$
2 follow-up statements
597
WWUS55 KFGZ 211115
SVSFGZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
415 AM MST MON NOV 21 2011
AZC005-007-211130-
/O.CON.KFGZ.SV.W.0067.000000T0000Z-111121T1130Z/
GILA AZ-COCONINO AZ-
415 AM MST MON NOV 21 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 AM MST
FOR EXTREME SOUTHEASTERN COCONINO AND NORTH CENTRAL GILA COUNTIES...
AT 410 AM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED NEAR TONTO VILLAGE...OR 11 MILES NORTHEAST OF
PAYSON...MOVING NORTHEAST AT 30 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL SOUTHEASTERN COCONINO COUNTY AT 430 AM MST
RURAL NORTHERN GILA COUNTY AT 430 AM MST
LAT...LON 3425 11125 3443 11111 3433 11098 3422 11116
3420 11120
TIME...MOT...LOC 1115Z 221DEG 24KT 3434 11113
$$183
WWUS55 KFGZ 211129
SVSFGZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
429 AM MST MON NOV 21 2011
AZC005-007-211138-
/O.EXP.KFGZ.SV.W.0067.000000T0000Z-111121T1130Z/
GILA AZ-COCONINO AZ-
429 AM MST MON NOV 21 2011
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHEASTERN COCONINO
AND NORTH CENTRAL GILA COUNTIES WILL EXPIRE AT 430 AM MST...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING FOR STAR
VALLEY...TONTO VILLAGE...AND KOHLS RANCH HAS WEAKENED. HOWEVER THE
STORM IS STILL CAPABLE OF PRODUCING SMALL HAIL AND BRIEF HEAVY RAIN.
LAT...LON 3425 11125 3443 11111 3433 11098 3422 11116
3420 11120
TIME...MOT...LOC 1128Z 221DEG 24KT 3441 11106
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 21, 2:30 AM MST, 1 hour 30 minutes earlier.
Area forecast discussion, Nov 21, 2:30 AM MST, 1 hour 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF 230 AM MST MON NOV 21 2011 .SYNOPSIS...A LOW PRESSURE SYSTEM AND COLD FRONT WILL BRING SCATTERED RAIN AND SNOW SHOWERS TO NORTHERN ARIZONA TODAY. HIGH PRESSURE WILL PRODUCE DRY AND WARMER CONDITIONS WITH LIGHT WINDS TUESDAY AND WEDNESDAY. ANOTHER LOW PRESSURE SYSTEM WILL BRING INCREASING SOUTHWEST WINDS AND A CHANCE FOR RAIN AND SNOW ON THANKSGIVING DAY AND FRIDAY. && .DISCUSSION...LOW PRESSURE SYSTEM WAS LOCATED ALONG THE SRN CALIFORNIA COAST EARLY THIS MORNING AND WAS BEGINNING TO TURN TO THE EAST. WV IMAGERY INDICATES THE SYSTEM HAS WEAKENED SUBSTANTIALLY OVER THE PAST DAY. RADAR DATA INDICATES THE LINE OF SHOWERS OVER SERN CALIFORNIA HAS ALSO WEAKENED AS IT PROGRESSES EASTWARD. ADDITIONAL SHOWERS WERE DEVELOPING OVER THE LOWER DESERTS OF CENTRAL AZ THIS MORNING AND MOVING NORTHWARD ONTO THE MOGOLLON RIM. THESE SHOULD BEGIN TO PRODUCE RAIN AND SNOW SHOWERS ACROSS THE AREA BEFORE SUNRISE. THE BEST SYNOPTIC SCALE FORCING IS ALREADY MOVING ACROSS THE STATE THIS MORNING AND WILL BE EAST OF THE STATE BY THIS AFTERNOON. PREVIOUS MODEL FCSTS INDICATED MODERATE OROGRAPHIC UPSLOPE FLOW BUT AS THE SYSTEM HAS WEAKENED DURING ITS APPROACH WINDS HAVE ALSO SLACKENED SO THAT OROGRAPHICS WILL PLAY A LESSER ROLE THAN ORIGINALLY ANTICIPATED. MOISTURE STILL REMAINS SCANT WITH THIS SYSTEM. FORECAST PCPN AMOUNTS WILL BE ON THE LIGHT SIDE WITH AMOUNTS OF ONE-TENTH TO ONE-QUARTER INCH OF WATER EQUIVALENT...WHICH SHOULD PRODUCE UP TO A FEW INCHES OF SNOW OVER THE HIGHER TERRAIN MAINLY ABOVE 7000 FEET...WITH SNOW LEVELS BRIEFLY FALLING TO AROUND 6500 FEET. HIGH PRESSURE DEVELOPS ACROSS THE REGION AND WILL BRING WARMER TEMPS AND LIGHT WINDS TO NRN AZ ON TUESDAY AND WEDNESDAY. THE NEXT STORM SYSTEM WILL IMPACT THE REGION ON THURSDAY AND FRIDAY. MODELS HAVE BEEN FAIRLY CONSISTENT WITH THIS SYSTEM AND IT APPEARS THAT THIS MAY HAVE A BETTER MOISTURE TAP COMPARED TO THE CURRENT SYSTEM SO THAT RAIN AND SNOW AMOUNTS COULD BE GREATER. SOUTHWEST WINDS WILL BECOME STRONG DURING THE DAY ON THURSDAY...ESPECIALLY ACROSS THE LITTLE COLORADO RIVER VALLEY. EXPECT SOME HOLIDAY TRAVEL IMPACTS ACROSS THE HIGHER ELEVATIONS ON THURSDAY AND FRIDAY. && AVIATION...FOR THE 12Z PACKAGE...THE CHANCE FOR SHOWERS WILL INCREASE AND SPREAD ACROSS NORTHERN ARIZONA EARLY TODAY. EXPECT PRIMARILY MVFR CONDITIONS IN PRECIPITATION AREAS...THOUGH LOCAL IFR CONDITIONS WILL BE POSSIBLE OVER THE HIGHER TERRAIN. SHOWERS WILL GRADUALLY DIMINISH FROM WEST TO EAST AFTER 21Z MONDAY ALONG WITH GENERALLY CLEARING SKIES. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...............DB AVIATION.............KD FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF.
Hazardous weather outlook, Nov 20, 5:00 AM MST, 23 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 500 AM MST SUN NOV 20 2011 AZZ004>018-037>040-210700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 500 AM MST SUN NOV 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY A LOW PRESSURE SYSTEM AND SURFACE COLD FRONT WILL MOVE ACROSS ARIZONA TODAY AND MONDAY BRINGING A CHANCE OF VALLEY RAIN AND MOUNTAIN SNOW. ONLY LIGHT RAIN AND SNOW ACCUMULATIONS ARE EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A PACIFIC STORM SYSTEM WILL MOVE ACROSS THE SOUTHWESTERN STATES ON THURSDAY AND FRIDAY BRINGING STRONG WINDS AND A CHANCE OF RAIN AND SNOW. SNOWFALL AT THE HIGHER ELEVATIONS COULD IMPACT HOLIDAY TRAVEL. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Severe Thunderstorm Warnings in Arizona, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.